Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 60, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 31, 2018, 7:47 PM CDT for Bledsoe County, Rhea County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2018, 7:47 PM CDT (00:47 UTC)
- Expired
- May 31, 2018, 8:12 PM CDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bledsoe County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 5:14 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 31, 5:14 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Morristown TN 614 PM EDT Thu May 31 2018 .DISCUSSION...Quick update to the forecast to raise POPs quite a bit than what was previously forecast. Areas along and north of I-40 raised to categorical and just south of I-40 raised to likely. This is all to account for the showers and storms currently seen on radar. Also raised QPF quite a bit for these areas as well, generally around half an inch for most places. Some areas will see more and some less. Storms not overly strong at this hour. However, still a threat for isolated wind damage and flooding as some of these storms have moderate to heavy rainfall. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 71 86 70 87 / 50 60 60 20 Knoxville McGhee Tyson Airport, TN 70 84 69 87 / 80 60 60 40 Oak Ridge, TN 70 84 69 87 / 80 60 40 30 Tri Cities Airport, TN 66 81 65 81 / 80 60 60 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && SR
Hazardous weather outlook, May 31, 2:22 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 322 PM EDT Thu May 31 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 322 PM EDT Thu May 31 2018 /222 PM CDT Thu May 31 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Strong to marginally severe storms will be possible this afternoon across the Southern Appalachians. The main impacts with these storms will be damaging winds and hail up to quarter size. Heavy downpours on an already saturated ground will lead to areas of localized flash flooding, especially in areas of poor drainage. Another round of showers and storms will move in late tonight into early Friday morning. The threats with these storms will once again be damaging winds and hail up to quarter size. Best chances for severe weather this evening will be north of I-40 and west of I-75. Heavy rainfall will once again lead to the possibility of localized flash flooding, especially in areas of poor drainage. A flood warning remains in effect for areas in southwest North Carolina along the Hiawasse River and associated tributaries related to the higher than normal dam release from Lake Chatuge. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will move across the forecast area Friday afternoon into Friday night. Some strong to severe storms could occur, especially north of the Knoxville area, Friday evening. Damaging winds would be the main concern, with some hail possibly occurring as well. .SPOTTER INFORMATION STATEMENT... Spotter activation maybe needed this afternoon and evening.
In the hours before
Local storm report, May 31, 6:30 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG RUTLEDGE 36.27N 83.52W
05/31/2018 GRAINGER TN 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN NEAR THE LAKESHORE DR
AREA.
&&
DHLocal storm report, May 31, 6:33 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
733 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MOHAWK 36.20N 83.06W
05/31/2018 GREENE TN 911 CALL CENTER
SEVERAL TREES DOWN.
&&
DHLocal storm report, May 31, 6:38 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
738 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG RUTLEDGE 36.27N 83.52W
05/31/2018 GRAINGER TN 911 CALL CENTER
SEVERAL TREES DOWN AND POWER LINES DOWN.
&&
DHLocal storm report, May 31, 6:46 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
746 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
05/31/2018 JEFFERSON TN 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS THE COUNTY.
&&
DHLocal storm report, May 31, 6:47 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
747 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM FLASH FLOOD HUNTSVILLE 36.41N 84.49W
05/31/2018 SCOTT TN 911 CALL CENTER
HIGHWAY 63 HAS HIGH WATER OVER THE ROADWAY.
&&
DHLocal storm report, May 31, 6:58 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
758 PM EDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG UNICOI 36.19N 82.35W
05/31/2018 UNICOI TN 911 CALL CENTER
A FEW TREES DOWN.
&&
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:16 PM CDT | Special Weather Statement | MRX | Bledsoe, Sequatchie | 44 min |
| May 31, 8:37 PM CDT | Flash Flood Warning | MRX | McMinn, Monroe | 3 hr |
| May 31, 8:53 PM CDT | Flash Flood Warning | MRX | Bledsoe, McMinn, Meigs, Rhea | 3 hr |
| May 31, 9:25 PM CDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 29 min |
| May 31, 9:29 PM CDT | Special Weather Statement | MRX | Polk | 61 min |
| May 31, 9:46 PM CDT | Areal Flood Advisory | MRX | Bradley, McMinn, Polk | 3 hr |
| Jun 1, 5:05 AM CDT | Special Weather Statement | MRX | Scott | 55 min |
| Jun 1, 5:21 AM CDT | Special Weather Statement | MRX | Campbell, Claiborne | 54 min |
| Jun 1, 5:54 AM CDT | Special Weather Statement | MRX | Bledsoe, Rhea, Sequatchie | 66 min |
| Jun 1, 6:53 AM CDT | Special Weather Statement | MRX | Loudon, Rhea, Roane | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.